More post-colonoscopy questions

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

CathyA
Veteran Member


Date Joined Mar 2005
Total Posts : 1327
   Posted 5/29/2007 8:26 AM (GMT -6)   
Hi everyone,
   I'm sorry if I sound like a broken record.  I guess I have alot of angst/confusion about some of my symptoms and also going to the docs, so I try to figure alot of things out before I even go to the docs.  Its just what I do......right or wrong......and I'm too old to change.  hahaha
   Have any of you who had colonoscopies had any residual GI problems for awhile afterwards?  What I mean is, did it change your bowel habits for awhile?
   I realize that my fibromyalgia causes me alot of funky reactions to things, and my responses might be different than most.  As you may have read in my other post, I developed nausea and dizziness a couple weeks ago.  Actually, it really started up the day after my colonoscopy.  I had had a little in the month before that, but it really picked up after the colonoscopy.   Now I'm wondering if my nausea might be from a sluggish GI tract.    I've had more diarrhea than normal, but I've been taking pepto for the nausea, which actually mostly constipates me.
   Just curious if any of you noticed a period of time after a colonoscopy, when your GI tract wasn't as "normal" as usual?  Thanks!
(And thanks for listening to me be really anal about all of this!)    What a pun!

Canyonbabe711
Veteran Member


Date Joined Mar 2006
Total Posts : 1451
   Posted 5/29/2007 4:28 PM (GMT -6)   
I had very bad intestinal problems after my colonoscopy for many months. I believe it was because I flushed out all the good and bad bacteria. i had terrible nausea. Mine started about 2 days after my first colonoscopy and it was terrible. I couldn't take my Nexium at all so just went back to Tagamet and then started on the Acidopholous finally when my Dr. just kept telling me to increase my Nexium. I was not having reflux as much as terrible discomfort. Not problem's with going to bathroom. Last coloscopy I started on Acidophalous that night and I had not problem. Maybe just a coicidence. I actually changed Doctors because that one that did the first just would not listen. worth a try to try the Probiotics and get that stomach back in balance.

CathyA
Veteran Member


Date Joined Mar 2005
Total Posts : 1327
   Posted 5/29/2007 4:43 PM (GMT -6)   
Wow Canyonbabe.......that's very interesting. My nausea started the day after the colonoscopy. I've been thinking it had something to do with my using a CPAP machine........but now I'm really wondering about the colonoscopy. I just didn't put it together for awhile........but I did wonder if the Miralax, in that dosage would somehow affect the functioning of my gut. Hmmmm.........this is good information to know. I'm sorry you had that problem, but it does shed some light on the possible cause of my nausea. I kept thinking it was reflux, since I used to get nausea with that......but this is different. I have absolutely no heartburn at all. My upper GI symptoms aren't even there.......just this horrible nausea with some dizziness.
Its so frustrating when docs (especially GI docs) don't know much about a healthy gut.
I do have to say, though, that the doc who did my colonoscopy told me to try probiotics for IBS! That's encouraging!
about the probiotics......I know they all have different combos of good bacteria in them. Do you think "Activia" would be good, or should I do some other kind? Thanks

Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 5/29/2007 5:29 PM (GMT -6)   
Cathy, have you tried probiotics? Colon flushing (in any form, for whatever reason) is known to flush out good bacteria and cause bowel function problems (as Canyon has experienced firsthand). If you can tolerate milk products, just starting out on acidophillus milk and an Activa yogurt once or twice a day will probably get you righted in a few days to a week or so (keep at it for three weeks though; that's how long it took me to recover from antibiotics). Unless I'm mistaken, a bacterial imbalance can also cause upper GI distress because bad bacteria can back up into the stomach, or a lack of bacteria can cause food to not go down as fast as it should, or something to that effect. If you can't tolerate the milk products, then try a probiotic. Acidophillus pills seem to be the least jolting on my system (Culturelle is a big jolt), but even so, I prefer to take them at night so I can sleep through the gas. I can't remember, though, if it's Des or Lil who is the exact opposite--Culturelle is easier on her than the acidophillus pills. Like anything with the guts, you will have to experiment to see what works best on you. But the acidophillus milk and yogurt are the most mild and the least likely to start you off with gas pains.

Whenever I get bowel problems now that aren't helped very much by the medicine I'm already on, I start in on the probiotics. That tends to fix me up (although it doesn't seem to be working very well on me right now; I either need more probiotics or examine my diet; I'm beginning to wonder about Sweet N' Low; I've been drinking Kool-Aid with it in it by the pitchers-full; normally I don't have a problem with it, but I may be in it too much).

CathyA
Veteran Member


Date Joined Mar 2005
Total Posts : 1327
   Posted 5/29/2007 7:16 PM (GMT -6)   
Thanks Keriamon,

I just didn't know that about flushing everything out. I wished I had known about it 2 weeks ago! What's weird is I started eating Activia again about 4 days ago, and today was actually tolerable for me. Of course......I just made a doctor's appointment for tomorrow! Isn't that the way it goes. All I needed to feel better was make that doctor's appointment! hahaha
I will be so happy if the nausea ends up being from the clean-out, and not my CPAP machine!
I usually take probiotics, but they had been giving me some GI upsets, so I figured I'd stop them for awhile. Now I know I should have started them up right after the scope. Live and learn! Thanks so much everyone for helping me figure this out!

7Lil
Veteran Member


Date Joined Apr 2005
Total Posts : 3269
   Posted 5/30/2007 11:43 AM (GMT -6)   
Hi Cathy,
I hate to say it but I doubt the probiotics were causing you GI upsets. They help. Unless, of course, you started taking a new probiotic. Sometimes your body just needs time to adjust to a new kind. If you were taking the same one, however, it should not cause upset.
I hope starting back up on the probiotics/Activia will help you. Good luck!!!
Co-Moderator for the IBS Forum
 
Please donate to help HealingWell continue to help us..... www.healingwell.com/donate

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 30, 2014 7:14 PM (GMT -6)
There are a total of 2,230,684 posts in 248,211 threads.
View Active Threads


Who's Online
This forum has 157138 registered members. Please welcome our newest member, proffat.
477 Guest(s), 16 Registered Member(s) are currently online.  Details
rowingmom, Cactuar, Paddicake77, Sunny Pseudo, april81972, brt4545, Dixie6, Redwing57, lesweet1971, UCHater, hrpufnstuf, andwes, annadee, Worried Guy, Cornell, UCandMe


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer